Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 100, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 28, 2008, 8:12 PM CST for Vermilion County, Illinois. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 8:12 PM CST (02:12 UTC)
- Expired
- Dec 29, 2008, 7:02 PM CST
- In force
- 23 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:29 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Dec 28, 5:29 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 529 PM CST SUN DEC 28 2008 .DISCUSSION... ISSUED 300 PM CST SUN DEC 28 2008 SHORT TERM...TONIGHT THROUGH WEDNESDAY... NORTH/SOUTH HIGH PRESSURE RIDGE FROM WISCONSIN THROUGH ILLINOIS IS MOVING EAST AND SURFACE WINDS ARE ALREADY COMING AROUND TO SOUTHERLY OVER WESTERN ILLINOIS. THIS RIDGE WILL ALSO SUPPRESS ANY RAIN/SNOW THAT TRIES TO DEVELOP WITHIN A WEAK SHORTWAVE THAT WILL MOVE FROM ARKANSAS INTO THE OHIO VALLEY THIS EVENING. WATER VAPOR LOOPS SHOW ANOTHER STRONGER SHORTWAVE MOVING EAST ACROSS MONTANA...AND THIS FEATURE WILL PUSH A DRY COLD FRONT INTO ILLINOIS AS IT MOVES INTO THE GREAT LAKES ON MONDAY. A FEW CLOUDS MAY ACCOMPANY THE FRONT MONDAY AFTERNOON...BUT MOISTURE WILL BE TOO SPARSE FOR ANY PRECIPITATION. A SECOND STRONGER SYSTEM WILL TAKE A SIMILAR TRACK LATE TUESDAY AND TUESDAY NIGHT...PERHAPS A LITTLE FURTHER TO THE SOUTH. WARM ADVECTION AHEAD OF THE ATTENDING SURFACE LOW MOVING EAST THROUGH IOWA WILL SHARPEN UP A WARM FRONT THAT BY MIDDAY TUESDAY WILL EXTEND EASTWARD FROM THE LOW INTO NORTHERN ILLINOIS. MOST OF THE FAVORABLE ISENTROPIC LIFT WILL BE ALONG THIS WARM FRONT WITH THE BEST JET DYNAMICS AND Q-VECTOR FORCING FROM THE UPPER SHORTWAVE FURTHER TO THE NORTH. THEREFORE EXPECT ANY PRECIPITATION TO BE ALONG/NORTH OF THE WARM FRONT AND TO THE NORTH OF THE FORECAST AREA. AS THE SURFACE LOW RACES QUICKLY INTO MICHIGAN TUESDAY NIGHT...THE TRAILING COLD FRONT WILL MOVE SOUTH THROUGH ILLINOIS BRINGING DRY AND COOLER CONDITIONS FOR WEDNESDAY INTO THURSDAY. LONG TERM...THURSDAY THROUGH SUNDAY... THE NEXT UPPER TROUGH WILL MOVE INTO THE CENTRAL PLAINS THURSDAY... CAUSING INCREASING SOUTHERLY FLOW AHEAD OF IT INTO THE MIDWEST. CLOUDS WILL BE INCREASING BUT IT WILL BE RELATIVELY MILD AS LOW LEVEL MOISTURE BEGINS ITS RUN NORTHWARD FROM THE GULF. POPS THEN GO UP INTO THE CHANCE CATEGORY AS THE FRONT PASSES THROUGH. IF THE PRECIPITATION BEGINS EARLIER THAN FORECAST...INITIAL TEMPERATURES MAY BE MILD ENOUGH FOR A BRIEF PERIOD OF RAIN IN THE SOUTHEAST BEFORE QUICKLY CHANGING TO SNOW...BUT FOR NOW WILL GO FROZEN EVERYWHERE. THE UPPER LOW WILL GET QUITE DEEP AS IT CROSSES THE GREAT LAKES...SO THERE WILL BE A CONTINUED CHANCE OF SNOW WITHIN THE WRAP-AROUND MOISTURE ON FRIDAY. NO BIG SNOWFALL AMOUNTS ARE EXPECTED AS THE DEEPER MOISTURE WILL HAVE BEEN SHUNTED TO THE EAST WITH THE UPPER DYNAMICS STAYING TO THE NORTH. HIGH PRESSURE WILL THEN PREVAIL ON SATURDAY. SOME OF THE LONGER RANGE MODELS THEN BRING THE NEXT SYSTEM QUICKLY INTO THE AREA ON SUNDAY...WHILE OTHERS ARE SLOWER. ALTHOUGH THE GENERAL STORM TRACK LOOKS LIKE IT WILL BE FROM THE NORTHERN PLAINS EASTWARD INTO THE GREAT LAKES LATE NEXT WEEK...THE TIMING OF INDIVIDUAL SYSTEMS IS QUITE UNCERTAIN THIS FAR IN ADVANCE. THEREFORE WILL KEEP POPS BELOW MENTION NEXT WEEKEND. && .AVIATION... ISSUED 525 PM CST SUN DEC 28 2008 VFR CONDITIONS WILL PREVAIL ACRS THE FORECAST AREA THRU THE PERIOD. HIGH PRESSURE TO OUR SOUTH WILL BRING QUIET WX TO THE AREA THRU MONDAY WITH SOUTHERLY WINDS AT 5 TO 10 KTS TNT...WITH WINDS VEERING INTO THE SOUTHWEST AND THEN WEST AHEAD OF A WEAK COLD FRONT WHICH WL PUSH THRU THE AREA MONDAY AFTN AND EVENING. WINDS AFTR FROPA WL BECOME LIGHT NORTHWEST MONDAY EVENING. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 28, 3:03 PM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CST SUN DEC 28 2008 ILZ027>031-036>038-040>057-061>063-066>068-071>073-291200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 303 PM CST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT WATER LEVELS REMAIN HIGH ALONG MANY RIVERS...CREEKS...AND STREAMS DUE TO THE HEAVY RAINS THAT FELL YESTERDAY AS WELL AS RECENT SNOW MELT. FLOODING IS OCCURRING OR EXPECTED TO OCCUR ALONG SECTIONS OF THE ILLINOIS...SANGAMON...MACKINAW...SPOON...LITTLE WABASH... WABASH...AND VERMILION RIVERS OVER THE NEXT FEW DAYS. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAK
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:16 PM CST | River Flood Warning | ILX | Lawrence | 7 days |
| Dec 29, 9:04 AM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 26 hr |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.